Skip to Content

How can I stop the weight gain for my son who is on Geodon capsules for Schizophrenia?

Responses (6)

suzanne66 15 Feb 2010

There is probably not a lot you can do. Weight gain is a well documented side-effect of Geodon.

You should talk to your specialist about your sons weight gain. Do the benefits of Geodon outweigh the side-effect? If not you may want to consider trying another medication.

bcindyfree 17 Feb 2010

Hello. I take Geodon and Lamictal. What other medicine does your son take? I will mention possible weight gain to my doctor so he can look in my chart. I am wondering if I gained weight since being on this medicine. I was on invega and I had to stop taking it because I gained too much weight. I do not eat a lot so I am thinking my medicine is keeping my weight on. I plan on joining a gym to see if I can lose some weight. There are other medicines for schizophrenia such as risperdal. My mom takes it and is thin. Ask the doctor about Risperdal.

lexx0899 20 Feb 2010

I think alot of drugs are better than geodon. Everyone I know gains weight on it. Try to get the doc to prescribe Abilify.

barbles2413 28 Sep 2010

This medication is supposed to be pretty weight neutral I think

stayc25 13 Sep 2011

Everyone is different. I personally have lost almost 40 lbs to date since starting Geodon.
As far as I have been told, Geodon is weight neutral. Could it possibly be a additional drug causing the weight gain?

tenacefemme 28 Jan 2012

I am on the horrible drug geodon. But it actually doesn't seem to affect my appetite. But he could be emotionally eating becuase on geodon all your emotions are numbed and sometimes you just want to feel something. I'm not sure but I think eating releases dopinine Eucharist clearly would make him feel better since the drug is taking all that from him.in my case I've picked up smoking 2 packs a day.

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions